MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-019-01
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during procedure the fiber broke.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt of this slimline sis at our post market quality assurance laboratory, the returned device was thoroughly analyzed.The fiber was received in two pieces; a fiber body break was observed.The microscopic inspection identified that the tip was degraded and there were burn marks on the connector face.When the fiber was connected to the console, the device read: treatment used: 5 treatment left: 5.It is likely that procedural handling of the device during set-up and use contributed to the fiber body break.A partial body break or kink could have occurred during use and when it was inserted into the scope and fired it led to the fiber break which in turn could have led to the connector overheating causing the burn marks.Based on the information available, a conclusion code of caused traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction made to d3 manufacture name, manufacture address, manufacturer city, manufacturer zip/postal code, manufacturer country, manufacturer email, g1 mfr site facility name, mfr site address 1, mfr site city, mfr site state, mfr site zip, mfr site country, mfr site phone.Upon receipt of this slimline sis at our post market quality assurance laboratory, the returned device was thoroughly analyzed.The fiber was received in two pieces; a fiber body break was observed.The microscopic inspection identified that the tip was degraded and there were burn marks on the connector face.When the fiber was connected to the console, the device read: treatment used: 5 treatment left: 5.It is likely that procedural handling of the device during set-up and use contributed to the fiber body break.A partial body break or kink could have occurred during use and when it was inserted into the scope and fired it led to the fiber break which in turn could have led to the connector overheating causing the burn marks.Based on the information available, a conclusion code of caused traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
hakidma st 6
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17516075
Report Number2124215-2023-43213
Device Sequence Number7943672
Product Code GEX
UDI-Device Identifier07290109145587
UDI-Public07290109145587
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number0003860922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/04/2023
09/21/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/22/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown